Accessibility navigation


Shrinking the posterior: A note on the Nerlovian model

Tiffin, R. (2004) Shrinking the posterior: A note on the Nerlovian model. Journal of Agricultural Economics, 55 (1). pp. 115-121. ISSN 0021-857X

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1111/j.1477-9552.2004.tb00083.x

Abstract/Summary

Diebold and Lamb (1997) argue that since the long-run elasticity of supply derived from the Nerlovian model entails a ratio of random variables, it is without moments. They propose minimum expected loss estimation to correct this problem but in so-doing ignore the fact that a non white-noise-error is implicit in the model. We show that, as a consequence the estimator is biased and demonstrate that Bayesian estimation which fully accounts for the error structure is preferable.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Life Sciences > School of Agriculture, Policy and Development
ID Code:9276
Uncontrolled Keywords:AGRICULTURAL SUPPLY RESPONSE, DYNAMICS
Publisher:Wiley-Blackwell

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation